New Mexico, 2020High Wind in New Mexico, November 25, 2020
November 25, 2020 · NWS ABQ · 1 event in 1 county or zone
Northwest flow in the wake of a departing storm system provided typically windy conditions at Clines Corners on November 25, 2020. A brief wind gust up to 58 mph was reported during the late morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow in the wake of a departing storm system provided typically windy conditions at Clines Corners on November 25, 2020. A brief wind gust up to 58 mph was reported during the late morning hours. Despite strong winds at Clines Corners the remainder of the state was generally tranquil with wind gusts of 20 to 30 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Nov 25, 4:52 AM MST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 25, 4:52 AM MST, 5 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
452 AM MST Wed Nov 25 2020
.AVIATION...
12Z TAF CYCLE
Until mid morning, patches of low clouds and fog will continue to
produce IFR conditions along the CO/NM border from around Chama to
Amalia, and southward to Angel Fire. Another patch will be found
around Las Vegas. Otherwise, VFR conditions are expected for the
remainder of today and tonight. A surface trough in the lee of the
southern Sangre de Cristo Mountains will cause west winds to become
breezy across east central NM this afternoon.
44
&&
.PREV DISCUSSION...302 AM MST Wed Nov 25 2020...
.SYNOPSIS...
Low clouds over the northern mountains will erode away this morning,
giving way to clear skies. Temperatures will rise a few degrees,
reaching close to seasonal averages for late November. While some
breezy conditions are expected to develop this afternoon in the
central highlands and east central plains, Thursday is expected to be
a bit more tranquil with dry conditions. However, the weather pattern
will shift Thursday night as a strong cold front plunges into New
Mexico from the northeast. This front will not only bring cooler
temperatures into the state, but it will also be accompanied by gusty
winds, especially in central parts of the state through Friday. In
addition to this front, a low pressure system aloft will be moving in
from the west, crossing New Mexico during the Friday and Saturday
time frame. This system will spread mostly light rain and mountain
snow over a fairly wide swath of northern and central New Mexico. A
few high elevation areas above 7500 feet may receive a few inches of
new snow accumulation.
&&
.DISCUSSION...
SHORT TERM...(WEDNESDAY THROUGH THURSDAY)...
As a ridge of high pressure crosses, today's high temperatures will
generally rebound a few to 12 degrees above Tuesday's readings,
except for little change around Tucumcari, Clovis and Roswell. A lee
side surface trough will cause breezy conditions to return across
east central NM this afternoon.
There will be some cooling across northern and western areas on
Thursday as an upper level low pressure system digs over the Great
Basin and a back door cold front enters northeast NM.
LONG TERM...(FRIDAY THROUGH TUESDAY)...
The backdoor cold front will spill farther south and west into NM
Thursday night as a stout surface high sags into the central plains
of the nation. The prominent surface pressure/density gradient will
be suffice to induce gusty winds down the eastern plains Thursday
night, and these will surge through central gaps and canyons,
accelerating into the Rio Grande valley before dawn Friday. These
gusty winds will persist into much of the day Friday, and projected
speeds look to warrant a wind advisory. Meanwhile, a trough over the
Pacific NW will have dove into AZ on a trajectory that will cross NM
in the vicinity of the I-40 corridor. While moisture still looks
limited with this system, the colder air will boost snow-to-liquid
ratios a bit, and the optimal track of the low will spread a wide
swath of light (generally less than 0.25 inch liquid equivalent)
precipitation across the forecast area Friday through Saturday.
Despite the colder temperatures, many lower elevation and valley
locales below 7500 ft will observe rain during the afternoon hours
with surface temperatures in the 40's, but a changeover with an inch
or two of snow is possible Friday night in some of these areas.
Higher terrain areas immediately beneath the low's track could
receive closer to 2 to 6 inches of snow. Overall, the impacts from
this system appear to be mostly relegated to the high terrain with
Friday night being the exception, and even then amounts are on the
lower side. The upper low is modeled to trek into the TX panhandle by
Saturday afternoon with wrap-around precipitation fading through the
day in NM.
By Sunday amplified flow will arch just west of the Rockies with a
strong meridional (northerly) component dipping down the front range.
This will keep the eastern plains below average temperature-wise, and
gusty north winds will make it feel quite brisk there. Western zones
will run closer to average and dry conditions will prevail
statewide.
The highly amplified ridge will lean eastward on Monday. Pressure
heights will not rise much over NM, but downsloping breezes may be
sufficient to increase temperatures by a couple to a few degrees,
particularly in the northeastern plains.
The next Pacific low will then be encroaching by Tuesday, and this
feature will originate farther south than the system late this week.
Despite its maritime origins, it appears to quickly wring out its
moisture over the Sierras, leaving it dry before it moves toward NM.
44/52
&&
.FIRE WEATHER...
With a ridge of high pressure crossing, today's high temperatures
will generally rebound a few to 12 degrees above yesterday's
readings. A lee trough will cause breezy downslope flow to return to
east central areas this afternoon.
Models are in good agreement that an upper level low pressure system
pass eastward squarely over the fire weather forecast area with
widespread precipitation mainly Friday through Saturday. A back door
cold front with only modest moisture will precede the system,
pushing into the northeast Thursday, then into the central valley
with a gusty east canyon wind Thursday night and Friday. The upper
low won't bring much moisture with it either, so most of the
forecast area should receive under a tenth of an inch of liquid or
liquid equivalent precipitation. The exception is the northern and
western mountains where up to a quarter inch is expected. Since this
will be a colder system with 700 mb temperatures around -6 to -8 C
as the cold core aloft crosses, much of the precipitation Friday
night should fall as snow with a few to several inches possible in
the northern and western mountains. Behind the exiting upper low on
Sunday, a back door cold front may deliver north wind gusts over 40
mph to much of the far eastern plains.
Another ridge of high pressure will cross early next week with
warming temperatures, dry weather and light winds. Areas of poor
ventilation are expected each day for the remainder of this week,
then widespread poor ventilation is expected daily through the first
half of next week.
44
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 25, 3:14 AM MST, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
314 AM MST Wed Nov 25 2020
NMZ201>241-261200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
314 AM MST Wed Nov 25 2020
This hazardous weather outlook is for portions of northern and
central New Mexico.
.DAY ONE...Today and Tonight
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Another storm system is expected to move into the Land of
Enchantment on Friday and Saturday, bringing cooler temperatures and
increased chances for light to moderate precipitation. Snow levels
will lower with the cooler air, and elevations above 7500 feet can
expect a couple to a few inches of new snow accumulation through
this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
52
In the hours before
Local storm report, Nov 25, 10:00 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MST WED NOV 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 1 E ARROYO SECO 36.52N 105.55W
11/24/2020 M2.1 INCH TAOS NM COCORAHS
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
11/25/2020 M6.7 INCH COLFAX NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
11/25/2020 M3.3 INCH COLFAX NM COCORAHS
0915 AM SNOW 5 ENE ENSENADA 36.75N 106.45W
11/25/2020 M2.8 INCH RIO ARRIBA NM COCORAHS
ELEVATION 8010.
&&
EVENT NUMBER ABQ202002449
EVENT NUMBER ABQ202002450
EVENT NUMBER ABQ202002451
EVENT NUMBER ABQ202002452
AGCLocal storm report, Nov 25, 10:01 AM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 AM MST WED NOV 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM SNOW 11 ENE AMALIA 36.98N 105.25W
11/24/2020 E2.0 INCH TAOS NM OTHER FEDERAL
NORTH COSTILLA SNOTEL.
0818 AM SNOW 1 WNW RED RIVER 36.71N 105.42W
11/24/2020 M2.5 INCH TAOS NM CO-OP OBSERVER
0915 AM SNOW 1 E ARROYO SECO 36.52N 105.55W
11/24/2020 M2.1 INCH TAOS NM COCORAHS
1023 AM SNOW 3 ESE ANGEL FIRE 36.38N 105.24W
11/24/2020 E12.0 INCH COLFAX NM PUBLIC
ANGEL FIRE SKI AREA.
0300 PM SNOW 11 NNW CANON PLAZA 36.70N 106.25W
11/24/2020 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
HOPEWELL SNOTEL.
0300 PM SNOW 7 E CANJILON 36.50N 106.31W
11/24/2020 E3.0 INCH RIO ARRIBA NM OTHER FEDERAL
BATEMAN SNOTEL.
0300 PM SNOW 9 E CUBA 36.02N 106.80W
11/24/2020 E2.0 INCH RIO ARRIBA NM OTHER FEDERAL
VACAS LOCAS SNOTEL.
0400 PM SNOW 11 ENE RED RIVER 36.78N 105.23W
11/24/2020 E4.0 INCH COLFAX NM OTHER FEDERAL
SHUREE SNOTEL.
0400 PM SNOW 8 NE ARROYO SECO 36.58N 105.45W
11/24/2020 E13.0 INCH TAOS NM OTHER FEDERAL
TAOS POWDERHORN SNOTEL.
0400 PM SNOW 8 SE EAGLE NEST 36.46N 105.17W
11/24/2020 E7.0 INCH COLFAX NM OTHER FEDERAL
TOLBY SNOTEL.
0400 PM SNOW 9 ENE SHADY BROOK 36.40N 105.32W
11/24/2020 E4.0 INCH COLFAX NM OTHER FEDERAL
PALO SNOTEL.
0400 PM SNOW 4 NNW TRES RITOS 36.18N 105.55W
11/24/2020 E6.0 INCH TAOS NM OTHER FEDERAL
GALLEGOS PEAK SNOTEL.
0400 PM SNOW TRES RITOS 36.13N 105.52W
11/24/2020 E3.0 INCH TAOS NM OTHER FEDERAL
TRES RITOS SNOTEL.
0400 PM SNOW 5 SSE LLANO LARGO 36.07N 105.63W
11/24/2020 E8.0 INCH TAOS NM OTHER FEDERAL
RIO SANTA BARBARA SNOTEL.
0400 PM SNOW 8 SW ROCIADA 35.76N 105.53W
11/24/2020 E2.0 INCH SAN MIGUEL NM OTHER FEDERAL
WESNER SPRINGS SNOTEL.
0400 PM SNOW 6 WNW TERERRO 35.76N 105.78W
11/24/2020 E2.0 INCH SANTA FE NM OTHER FEDERAL
SANTA FE SNOTEL.
0448 PM SNOW 7 ESE CHUPADERO 35.79N 105.80W
11/24/2020 E2.0 INCH SANTA FE NM PUBLIC
SKI SANTA FE.
0915 AM SNOW 5 ESE BLACK LAKE 36.27N 105.18W
11/25/2020 M6.7 INCH COLFAX NM COCORAHS
0915 AM SNOW ANGEL FIRE 36.39N 105.28W
11/25/2020 M3.3 INCH COLFAX NM COCORAHS
0915 AM SNOW 5 ENE ENSENADA 36.75N 106.45W
11/25/2020 M2.8 INCH RIO ARRIBA NM COCORAHS
ELEVATION 8010.
&&
EVENT NUMBER ABQ202002426 ABQ202002431 ABQ202002432 ABQ202002447
ABQ202002435 ABQ202002436 ABQ202002437 ABQ202002438 ABQ202002439
ABQ202002440 ABQ202002441 ABQ202002442 ABQ202002443 ABQ202002444
ABQ202002445 ABQ202002446 ABQ202002448 ABQ202002450 ABQ202002451
ABQ202002452
AGCHigh Wind, Central Highlands
- When
- November 25, 10:28 AM MST to 10:30 AM MST
- Where
- Central Highlands forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.209, -105.548 (the zone’s center; the record gives no point)
A brief wind gust up to 58 mph occurred at Clines Corners.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Mississippi, November 25, 2020$10,000 · EF1 · 1 event
- Damaging Winds in Louisiana, November 25, 202056 kt wind · 6 events
- High Wind in Wyoming, November 25, 202057 kt wind · 3 events
- Damaging Winds in Indiana, November 25, 2020$3,000 · 50 kt wind · 3 events
- High Wind in California, November 25 to 26, 202054 kt wind · 3 events
- High Surf in Oregon, November 25, 20202 events
- High Surf in Oregon, November 25, 20202 events
- Damaging Winds in Ohio, November 25, 2020$3,000 · 50 kt wind · 2 events
- Heavy Snow in Kansas, November 25, 20201 event
- High Surf in Washington, November 25, 20201 event
- Blizzard in Alaska, November 25, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922665.